MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL G2 TDL COMPLEX FILL COIL 8X24; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL G2 TDL COMPLEX FILL COIL 8X24; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 641CF0824
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, age, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are 3008114965-2019-01025.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure targeting an aneurysm on the left internal carotid artery (ica), the 8mm x 24cm orbit galaxy g2 coil (641cf0824 / s13607) was one of two coils that were used in; during coil delivery, the coil became stretched inside the sl-10® microcatheter (stryker).The reported issue occurred during coil withdrawal for repositioning in the aneurysm.Continuous flush had been maintained through the microcatheter.There was no resistance between the guidewire and the microcatheter when the target site was being accessed.There were no kinks on the microcatheter that could have contributed to the reported issue; there was no report of coil entanglement that could have contributed to the reported issue of the coil becoming stretched during the coil delivery attempt.The coil was replaced, and the procedure was successfully completed.There was no flow restriction or reduction as a result of the issue reported; there was also no report of patient injury or complication, no significant procedural delay as a result of the reported issue.It was reported that the product is available to be returned for evaluation and analysis.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the coil embolization procedure targeting an aneurysm on the left internal carotid artery (ica), the 8mm x 24cm orbit galaxy g2 coil (641cf0824 / s13607) was one of two coils that were used in; during coil delivery, the coil became stretched inside the sl-10® microcatheter (stryker).The reported issue occurred during coil withdrawal for repositioning in the aneurysm.Continuous flush had been maintained through the microcatheter.There was no resistance between the guidewire and the microcatheter when the target site was being accessed.There were no kinks on the microcatheter that could have contributed to the reported issue; there was no report of coil entanglement that could have contributed to the reported issue of the coil becoming stretched during the coil delivery attempt.The coil was replaced, and the procedure was successfully completed.There was no flow restriction or reduction as a result of the issue reported; there was also no report of patient injury or complication, no significant procedural delay as a result of the reported issue.The product was returned for evaluation.The investigational finding is documented below.Investigation summary: two non-sterile 8mm x 24cm orbit galaxy g2 coils were received; one from lot s13607, and one from lot s13665.This investigation is related to the coil from lot s13607.The device underwent visual inspection.The hub was observed without any appearance of damage.The device positioning unit (dpu) was observed kinked at 66.5 cm from the proximal end; it was also observed entangled with the coil introducer and the embolic coil.The coil introducer was unzipped and tangled with the dpu and the embolic coil.The resheathing tool was in good condition.Microscopic inspection was performed.The v-notch was in good condition.The resistance heating (rh) was without damage and has not been heated.The embolic coil was in stretched condition, tangled with the dpu and the introducer.The condition of the embolic coil precluded functional testing.The visual and microscopic inspection performed on the returned device however, did confirm the reported issue that the 8mm x 24cm orbit galaxy g2 coil from lot s13607 is stretched.The exact cause cannot be conclusively determined, but it was likely due to force applied during procedural handling of the device.A review of manufacturing documentation associated with this lot (s13607) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Coil stretching is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during attempts to withdrawal the coil against resistance.The complaint reported that the 8mm x 24cm orbit galaxy g2 coil was being withdrawn for repositioning in the aneurysm when it became stretched inside the microcatheter.It is possible that some slight resistance between the coil and the sl-10® microcatheter was encountered during the coil withdrawal that caused the coil to become stretched.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 8mm x 24cm orbit galaxy g2 coil left the manufacturing facility with the coil in the observed stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are 3008114965-2019-01024 and 3008114965-2019-01025.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to document the result of the analysis of the production records for lot s13607.A review of manufacturing documentation associated with this lot (s13607) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are 3008114965-2019-01024 and 3008114965-2019-01025.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 6/3/2019.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are 3008114965-2019-01024 and 3008114965-2019-01025.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
G2 TDL COMPLEX FILL COIL 8X24
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8650385
Report Number3008114965-2019-01024
Device Sequence Number265278
Product Code KRD
UDI-Device Identifier10878528009631
UDI-Public10878528009631
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue Number641CF0824
Device Lot NumberS13607
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2019
Initial Date Received by Manufacturer 05/07/2019
Supplement Date Received by Manufacturer06/03/2019
06/11/2019
06/25/2019
Initial Report FDA Received Date05/29/2019
Supplement Report FDA Received Date06/04/2019
06/11/2019
06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10® MICROCATHETER (STRYKER).
Patient Age53 YR